Alert archive / Indiana / Gale Watches in 2011

Gale Watch 6, NWS Northern Indiana

September 28, 2011

NWS Northern Indiana issued this gale watch at Sep 28, 2011, 4:12 AM EDT. It took effect at Sep 29, 2011, 5:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 28, 2011, 4:12 AM EDT (08:12 UTC)
In effect from
Sep 29, 2011, 5:00 PM EDT
Expired
Sep 28, 2011, 4:59 PM EDT
In force
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Sep 27, 7:26 PM EDT, 8 hours 46 minutes earlier.

Area forecast discussion, Sep 27, 7:26 PM EDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EDT TUE SEP 27 2011

.AVIATION...
STRONG VERTICALLY STACKED UPR LOW SLOWLY WKNG/FILLING AS IT MOVES
EAST INTO NWRN INDIANA THIS EVE. HWVR WIDESPREAD SHOWER ACTIVITY
STILL CIRCULATION AROUND THE LOW. FLYING CONDITIONS VARYING
FROM IFR TO VFR ACROSS THE AREA WITH LOWEST CONDITIONS OCRG IN
HEAVIER SHOWERS. SHOWER ACTIVITY SHOULD DIMINISH SOME OVERNIGHT
AS LOW CONTS TO WEAKEN AND DIURNAL COOLING DIMINISHES ALREADY WEAK INSTABILITY...
BUT EXPECT AT LEAST SCT SHRA WILL PERSIST OVERNIGHT WITH AN
INCREASE IN COVERAGE WITH RENEWED DIURNAL HEATING ON WED. WITH SFC
LOW EXPECTED TO MOVE EAST ACROSS FAR NRN INDIANA OVERNIGHT AND
CONT SLOW WKNG... DECREASING LOW LEVEL WIND FIELDS SHOULD ALLOW
SOME LOWERING OF CLOUD DECK OVER THE AREA SO FCST MVFR CONDITIONS
TO LOWER TO IFR LATE TNGT AND EARLY WED WITH CONDITIONS IMPROVING
DURING THE DAY WITH RENEWED DIURNAL HEATING AND INCRSG WESTERLY
FLOW AS LOW LIFTS INTO MI.

&&

.PREV DISCUSSION... /ISSUED 350 PM EDT TUE SEP 27 2011/

SHORT TERM... /TONIGHT THROUGH WEDNESDAY NIGHT/.
STUBBORN UPPER LOW WAS BEGINNING TO SHOW SOME HINTS AT DRIFTING
EAST...WITH THE CENTER ROUGHLY OVER EXTREME SOUTHERN LAKE MICHIGAN.
BAND OF MDT TO LOCALLY RAINFALL CONTINUES TO PIVOT EAST AND NORTH
INTO EASTERN INDIANA. WEST OF THIS...ACTIVITY HAS REMAINED RATHER
SCATTERED WITH SOME INCREASE IN COVERAGE NOTED ACROSS EASTERN
ILLINOIS. DESPITE LOSS OF LIMITED HEATING...COVERAGE MAY CONTINUE TO
FILL IN ACROSS THE NORTH AS ANOTHER WEAK DISTURBANCE MOVES THROUGH
THE FLOW. WHILE NOT OVERLY OPTIMISTIC ON COVERAGE OF PRECIP TONIGHT
HAVE OPTED TO KEEP SCT TO NUMEROUS WORDING AS IS THROUGH 12Z WEDS.

UPPER LOW WILL RESIDE OVER THE FORECAST AREA ON WEDS ALLOWING FOR
FAVORABLE SETUP FOR CONTINUED DEVELOPMENT OF SHOWERS ACROSS THE
AREA. NUMEROUS WORDING HANDLES SCENARIO PERFECTLY SO NO CHANGES
WARRANTED. GUIDANCE WANTS TO WARM MUCH OF THE AREA INTO THE LOWER TO
MIDDLE 60S ON WEDS. HOWEVER GIVEN A BIT OF A WARM BIAS OF LATE AND
LACK OF DECENT SUNSHINE...HAVE OPTED TO STAY A BIT COOLER WITH HIGHS
OF AROUND 60. STILL AT LEAST ONE MORE PIECE OF ENERGY TO ROTATE
THROUGH WEDS NGT AS THE CIRCULATION DRIFTS INTO WESTERN OHIO BY 12Z
THURS. POPS MAY NEED TO BE EXPANDED SOMEWHAT IN LATER FORECASTS BUT
CONSIDERING LOW WILL CONTINUE TO FILL IN...WILL HOLD OFF ON ANY
CHANGE.

LONG TERM...

THURSDAY THROUGH TUESDAY...

UPPER LOW THAT HAS BEEN WITH US FOR NEARLY A WEEK WILL FINALLY BEGIN
TO SHEAR OUT AND EXIT TO THE EAST ON THURSDAY. HOWEVER...STRONG JET
ENERGY RESPONSIBLE FOR KICKING FIRST SYSTEM EAST WILL QUICKLY DIVE
INTO AREA ON BACKSIDE OF DEPARTING TROUGH AND QUICKLY GENERATE A NEW
UPPER LOW OVER THE GREAT LAKES. NUMEROUS STRONG SHORT WAVES LOOK TO
REINFORCE THE UPPER LOW AS IT WOBBLES ACROSS THE LAKES AND INTO THE
EASTERN CONUS THIS WEEKEND INTO EARLY NEXT WEEK. EACH SHORT WAVE
WILL BRING A CHANCE FOR SHOWERS AND ADDITIONAL COLD AIR TO THE
REGION THROUGH EARLY SATURDAY BEFORE SYSTEM FINALLY MOVES FAR ENOUGH
EAST AND DRIER AIR MOVES IN WITH RIDGING. THIS SHOULD ALLOW FOR A
GRADUAL WARMUP WITH TEMPS POSSIBLY GETTING ABOVE NORMAL NEXT WEEK AS
ECMWF SHOWS 850MB THERMAL PROFILES IN THE MID TEENS. LIKELY
INVERSION MAY KEEP SURFACE TEMPS FROM REACHING FULL POTENTIAL SO
HAVE REMAIN CONSERVATIVE FOR NOW WITH MORE OF AN ENSEMBLE IDEA.

DIFFERENCES REMAIN WITH RESPECT TO TIMING OF COLD FRONT AND SHORT
WAVES. GFS AND SREF REMAIN FASTEST WHILE ECMWF AND NAM12 ARE A
LITTLE SLOWER WITH INITIAL WAVE THURSDAY. KEPT LOW CHANCE POPS
MORNING WITH HIGHER POPS IN THE AFTERNOON. SECONDARY WAVE THURSDAY
NIGHT COUPLED WITH LAKE ENHANCEMENT SHOULD LEAD TO ADDITIONAL
SHOWERS. BUMPED POPS TO HIGH CHANCE OVERNIGHT IN NORTH. CYCLONIC
FLOW...MOISTURE AND LIFT FRIDAY WARRANTED A CONTINUED UPWARD TREND
IN POPS...AGAIN FAVORING NORTH. LOW LEVEL FLOW LOOKS TO BEGIN A
GRADUAL SHIFT TO NORTH AND NORTHEAST FRIDAY NIGHT INTO SATURDAY
MORNING. THIS SHOULD HELP MOVE ANY RESIDUAL LAKE EFFECT SHOWERS WEST
BEFORE DIMINISHING WITH DRIER AIR AND RIDGE MOVING IN. DESPITE AMPLE
SUNSHINE DEVELOPING SATURDAY INTO SUNDAY...TEMPS WILL BE VERY COOL
WITH COLD POOL OVERHEAD. EARLY FALL SUNSHINE MAY HELP WARM BOUNDARY
LAYER AND HELP OFFSET COLD AIR SOMEWHAT BUT KEPT TEMPS IN MID TO
UPPER 50S FOR HIGHS. WITH HIGH MOVING IN AN DRY
AIRMASS...RADIATIONAL COOLING EXPECTED TO MAX OUT SATURDAY NIGHT
DESPITE WARMING ALOFT. SHOULD BE GOOD SETUP FOR FROST. GUIDANCE
CURRENTLY IN UPPER 30S TO LOWER 40S. LOWERED THIS A FEW DEGREES FOR
NOW BUT CERTAINLY COULD SEE NEED FOR ADDITIONAL LOWERING AND FROST
HEADLINES CLOSER TO THE WEEKEND.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...LASHLEY
AVIATION...JT
Hazardous weather outlook, Sep 27, 4:59 AM EDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 AM EDT TUE SEP 27 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-280900-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
459 AM EDT TUE SEP 27 2011 /359 AM CDT TUE SEP 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-280900-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
459 AM EDT TUE SEP 27 2011 /359 AM CDT TUE SEP 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT AND A HIGH RISK OF RIP
CURRENTS ARE EXPECTED THURSDAY AFTERNOON THROUGH EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 8:21 PM EDTSpecial Weather StatementIWXWhite9 min
Sep 28, 4:17 PM EDTSpecial Weather StatementIWXFulton28 min
Sep 28, 4:59 PM EDTGale WarningIWX11 hr
Sep 28, 5:16 PM EDTRip Current StatementIWX51 hr
Sep 28, 2:13 PM EDTRiver Flood WarningIWXPutnam44 hr

Nearby

Gale Watches in Indiana, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.